MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Model Number PPH01
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hematoma (1884); Low Blood Pressure/ Hypotension (1914); Insufficient Information (4580)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via journal article: title: perirectal hematoma after stapled surgery for hemorrhoidal prolapse and obstructed defecation syndrome: case series management to avoid panic-guided treatment.Authors: domenico mascagni, chiara eberspacher, gabriele naldini, francesco leone arcieri, pietro mascagni, roberto cirocchi, georgi popivanov, pierpaolo sileri, stefano arcieri.Citation: updates in surgery (2023) 75:627¿634 https://doi.Org/10.1007/s13304-023-01490-y.The aim of this study is to analyze a homogenous case series of ph and to define a treatment algorithm for huge postoperative phs.A retrospective analysis of a prospective database of three high-volume proctology units was performed between 2008 and 2018, and all ph cases were analyzed.In all, 3058 patients underwent stapling procedures for hemorrhoidal disease or obstructed defecation syndrome with internal prolapse.Among these, 14 large ph cases were reported.All 14 patients were female, aged 41¿70 years.Different types of staplers and surgical techniques were used: two patients underwent hemorrhoidopexy (one with pph01, one with pph03), five underwent starr with two staplers (two pph01 in three cases and two pph03 in two cases), and seven underwent starr with one high-volume stapler.Reported complications included perirectal hematoma recurrence (n=7), abdominal tenderness (n=6), sudden hypotension (n=2), bleeding (n=2), anal bleeding (n=2) and anastomotic leakage (n=2).Pph01: patient #2, female, 50 years old, postop bleeding , anal pain and peritonism; treatment: hemostasis was performed for bleeding.Pph03: patient #3, female, 56 years old,  anal pain; treatment: not reported.Pph01: patient #6, female, 55 years old, anal pain and fever; treatment: not reported.Pph01: patient #7, female, 41 years old, anal pain, peritonism; treatment: not reported.Pph01: patient #10 ,female, 42 years old, anal pain; treatment: not reported.Pph03: patient #11, female, 56 years old, bleeding and anal pain; treatment: hemostasis was performed for bleeding.Pph03: patient #12, female, 70 years old, bleeding and anal pain; treatment: not reported.In conclusion patients with hemodynamically stable ph can be treated safely and effectively without a surgical approach.These patients need to be monitored using clinical parameters, ct and blood count evaluations and treated with medical therapy and antibiotics to prevent septic complications.Most phs are stable and evolve with spontaneous drainage or reabsorption.In rare cases of progressive ph, angiography with embolization is crucial to avoid major surgery and the associated severe complications.
 
Additional Manufacturer Narrative
(b)(4).Date 6/6/2023 d4: batch # unk this report is related to a journal article, therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17072890
Report Number3005075853-2023-03833
Device Sequence Number6130211
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPH01
Device Catalogue NumberPPH01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown